Texas, 2005

Flash Flood in Texas, May 26, 2005

May 26, 2005 · NWS EWX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 26, 1:59 PM CST, 31 minutes earlier.

Area forecast discussion, May 26, 1:59 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
259 PM CDT THU MAY 26 2005

.DISCUSSION...
MCV SPINNING OVR THE WESTERN CWA THIS AFTN WHILE CONVECTION HAS BEEN INCREASING
ALONG AND EAST OF THE RAIN COOLED BOUNDARY...WITH A SECOND E-W BOUNDARY NEAR I10
FROM THE ONGOING SE TX CONVECTION INTERSECTING NEAR SAT.   WILL LIKELY SEE
CONVECTION LAST WELL INTO THE EVENING HOURS(EAST) WITH MORE OF LOCALLY HEAVY
RAIN THREAT AS STORMS WILL BE FAIRLY SLOW MOVING.  AT THIS POINT DO NOT FEEL
CONVECTION WILL BE ORGANIZED ENUF FOR A FFA BUT WILL MENTION THE LOCALLY HEAVY
RAIN OVR THE EAST HALF OF CWA THIS EVENING.  MODELS NOT VERY CONSISTENT IN
COVERAGE OR TIMING FOR PCPN THIS WEEKEND AND GIVEN THE WEAK WESTERLY FLOW AND
WILL THEREFORE CONTINUE TO BROAD BRUSH CHC POPS THRU THE WEEKEND INTO
MEMORIAL DAY.  HOWEVER...OF SOME CONCERN IS THE SLOW MOVING OPEN WAVE THAT THE
GFS AND THE INCOMING ECMWF LIFT ENEWD FROM SW TX ACRS CNTRL/NE TX LATE
SATURDAY/SUNDAY.  THIS SCENARIO WOULD RESULT IN LARGE SLOW MOVG MCS WITH THE
POTENTIAL FOR HEAVY RAINS MOSTLY LIKELY OVER THE NRN CWA.  WILL GO WITH GOOD
CHC POPS FOR SATURDAY NIGHT WEST AND REMAINDER OF AREA SUNDAY AND WATCH FOR
SOME CONTINUED RUN-TO-RUN/MODEL-TO-MODEL CONSISTENCY OVER THE NEXT DAY OR TWO.

BEYOND MEMORIAL DAY AM INCLINED TO LEAVE THE FORECAST AS IS OR GENERALLY DRY
AS MAIN CONSENSUS IS TO BUILD A RIDGE INTO WEST TX AS THE TROF MOVS EAST AND
THIS IN LINE WITH SURROUNDING OFFICES...BUT MAY TAKE A PEAK A THE 12Z ECMWF
TO SEE IF IT IS IN AGREEMENT

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              68  87  69  85 /  50  40  40  40
AUSTIN BERGSTROM INTL AIRPORT  66  86  66  85 /  50  40  40  40
DEL RIO INTL AIRPORT           69  81  70  88 /  20  40  40  40
SAN ANTONIO INTL AIRPORT       68  86  69  85 /  50  40  40  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

01/18

In the hours before

Special weather statement, May 26, 11:09 AM CST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1209 PM CDT THU MAY 26 2005

TXZ183-261725-
VAL VERDE-
1209 PM CDT THU MAY 26 2005

...SEVERE THUNDERSTORM WATCH FOR VAL VERDE COUNTY IS CANCELLED...

THE THREAT OF SEVERE THUNDERSTORMS HAS SHIFTED TO THE SOUTH AND EAST
OF THE AREA AND THEREFORE THE WATCH HAS BEEN CANCELLED.  SHOWERS
AND THUNDERSTORMS WILL CONTINUE ACROSS VAL VERDE COUNTY BUT NO
SEVERE WEATHER IS EXPECTED.
Special weather statement, May 26, 11:59 AM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 PM CDT THU MAY 26 2005

TXZ184>187-202>205-217>222-228-261811-
ATASCOSA-BANDERA-BEXAR-DIMMIT-EDWARDS-FRIO-KARNES-KERR-KINNEY-
MAVERICK-MEDINA-REAL-UVALDE-WILSON-ZAVALA-
1259 PM CDT THU MAY 26 2005

...SEVERE THUNDERSTORM WATCH NUMBER 336 IS CANCELLED...

THE THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED AND THE
WATCH HAS BEEN CANCELLED.  SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THIS AFTERNOON.

The radar

The Austin/San Antonio radar (KEWX), 59 km away, was scanning. The volume nearest the first event began at 20:28 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Bexar

When
May 26, 2:30 PM CST to 5:00 PM CST
Where
Bexar County, (Ssf)stinson Fld San
Reported by
LAW ENFORCEMENT
Coordinates
29.333, -98.467

A general rainfall of 1 inch around Stinson Airport, with up to 4 inches in spots, caused flash flooding through the late afternoon that closed Spur 536 and Spur 122.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454418.